Flood, N Lander & N Eureka
- When
- April 29, 10:00 AM PST to April 30, 11:59 PM PST
- Where
- N Lander & N Eureka forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.959, -116.654 (the zone’s center; the record gives no point)
The Humboldt River rose above flood stage in Battle Mountain with minor lowland flooding reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
The Humboldt River rose above flood stage in Battle Mountain with minor lowland flooding reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Apr 29, 2:11 AM PST, 7 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 311 AM PDT FRI APR 29 2005 .SYNOPSIS...A STORM SYSTEM WILL MOVE EAST THROUGH THE GREAT BASIN SATURDAY NIGHT AND SUNDAY...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS. AFTER THAT...A SERIES OF WEAK DISTURBANCES MOVING ACROSS THE AREA THROUGH NEXT THURSDAY WILL BRING INTERMITTENT SLIGHT CHANCES OF SHOWERS. TEMPERATURES WILL REMAIN ON THE COOL SIDE THROUGH TUESDAY...AND THEN BEGIN TO WARM. && .SHORT TERM...THE NEXT SYSTEM OF INTEREST WILL BE A STORM SYSTEM MOVING INTO THE GREAT BASIN EITHER SATURDAY OR SATURDAY NIGHT... WITH THE GFS BEING FASTER AND THE ETA BEING SLOWER. EITHER WAY THE 500H TROF WILL BE OVER THE FORECAST AREA SUNDAY. BOTH MODELS AGREE ON A NORTH-SOUTH SURFACE TROF FORMING SATURDAY ACROSS NEVADA... WITH THE GFS EDGING IT EAST BY SUNDAY AFTERNOON...BUT THE ETA KEEPING IT BACK OVER CENTRAL SECTIONS. LIS WILL BE -0.5 OR LESS SATURDAY AFTERNOON AND SUNDAY AFTERNOON IN MOST SECTIONS. WITH LIMITED PWS...QPFS WILL BE RELATIVELY LIGHT SATURDAY THRU SUNDAY... THUS NOT COMPOUNDING THE FLOOD POTENTIAL. ...REA... .LONG TERM...LONG RANGE FORECAST PACKAGE LOOKS ON TRACK. ONLY TWEAKED EXTENDED FORECAST FOR TIMING ISSUES. LR MODELS STILL CONSISTENT WITH REX BLOCK SUBSIDING A BIT NEXT WEEK...HOWEVER...SRN BRANCH OF POLAR JET BECOMES MORE ACTIVE ONCE AGAIN AS NUMEROUS EMBEDDED S/W MOVE ACROSS THE WRN U.S. THIS PATTERN IS CONDUCIVE TO NUMEROUS...QUICK MOVING...PRECIP EVENTS SPREADING LIGHT TO MODERATE QPF ACROSS THE GREAT BASIN REGION...MAINLY ACROSS NRN ZONES. TEMPS WILL BE NEAR NORMAL AT BEST WITH A GRADUAL WARMUP INTO LATE NEXT WEEK. TRUDEL && .LKN WATCHES/WARNINGS/ADVISORIES... NVZ036...FLOOD WARNING FRIDAY AFTERNOON THROUGH SUNDAY AFTERNOON FOR STRETCH OF HUMBOLDT RIVER BETWEEN BEOWAWE AND BATTLE MOUNTAIN. FLOOD WATCH IN EFFECT FOR NVZ030-034 AND NVZ036 THRU SUNDAY NIGHT. REA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 857 AM PDT FRI APR 29 2005 NVZ030>034-301400- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 857 AM PDT FRI APR 29 2005 THIS OUTLOOK IS FOR THE NORTHERN NEVADA .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT FOR ALL OF NORTHERN NEVADA. RIVERS AND STREAMS ARE RUNNING AT HIGH LEVELS. A FLOOD WARNING WILL BE IN EFFECT THIS AFTERNOON FOR THE STRETCH OF THE HUMBOLDT RIVER BETWEEN BEOWAWE AND BATTLE MOUNTAIN. FOR FURTHER INFORMATION...SEE THE FOLLOWING PRODUCTS...RNOFLSLKN OR WGUS85...RNOFFALKN OR WGUS65...RNORVSLKN OR FGUS85. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FLOOD WATCH IS IN EFFECT FOR NORTHERN NEVADA THROUGH SUNDAY. RIVERS AND STREAMS ARE RUNNING AT HIGH LEVELS. A FLOOD WARNING WILL BE IN EFFECT THROUGH SUNDAY FOR THE STRETCH OF THE HUMBOLDT RIVER BETWEEN BEOWAWE AND BATTLE MOUNTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ036-301400- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- 857 AM PDT FRI APR 29 2005 THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING WILL BE IN EFFECT THIS AFTERNOON FOR THE STRETCH OF THE HUMBOLDT RIVER BETWEEN BEOWAWE IN NORTHERN EUREKA COUNTY AND BATTLE MOUNTAIN IN NORTHERN LANDER COUNTY. A FLOOD WATCH IS IN EFFECT FOR ALL OF NORTHERN NEVADA. RIVERS AND STREAMS ARE RUNNING AT HIGH LEVELS. FOR FURTHER INFORMATION...SEE THE FOLLOWING PRODUCTS... RNOFLSLKN OR WGUS85...RNOFFALKN OR WGUS65...RNORVSLKN OR FGUS85. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FLOOD WARNING WILL BE IN EFFECT THROUGH SUNDAY FOR THE STRETCH OF THE HUMBOLDT RIVER BETWEEN BEOWAWE IN NORTHERN EUREKA COUNTY AND BATTLE MOUNTAIN IN NORTHERN LANDER COUNTY. A FLOOD WATCH IS IN EFFECT FOR ALL OF NORTHERN NEVADA THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WHITWORTH
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2005Every state in 2005This day in weather historyWarnings in Nevada, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442653.